Alert archive / Georgia / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 197, NWS Atlanta, GA

May 28, 2017Chattooga County, Floyd County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 28, 2017, 3:02 AM EDT for Chattooga County, Floyd County, Georgia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2017, 3:02 AM EDT (07:02 UTC)
Expired
May 28, 2017, 3:45 AM EDT
In force
43 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Chattooga County, GA, Floyd County, GA

The radar

The Northeast Alabama radar (KHTX), 101 km from the middle of the area, began a volume at 07:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 10:07 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2017-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 930 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2017-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
930 J/kg
Mixed-layer CIN
-238 J/kg
Mixed-layer LCL
1118 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted.

429 
WUUS52 KFFC 280702
SVRFFC
GAC055-115-280745-
/O.NEW.KFFC.SV.W.0197.170528T0702Z-170528T0745Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
302 AM EDT SUN MAY 28 2017

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Central Floyd County in northwestern Georgia...
  Central Chattooga County in northwestern Georgia...

* Until 345 AM EDT

* At 302 AM EDT, a severe thunderstorm was located over Lyerly, or 7
  miles southwest of Summerville, moving east at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Rome, Summerville, Shannon, Lyerly, Berryton, Tidings, Armuchee,
  Everett Springs, James H. Floyd State Park and Holland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3453 8509 3446 8509 3446 8511 3443 8509
      3442 8509 3441 8511 3441 8510 3440 8509
      3433 8509 3435 8547 3447 8550
TIME...MOT...LOC 0702Z 264DEG 28KT 3441 8545 

HAIL...1.00IN
WIND...60MPH
 
$$
1 follow-up statement
630 
WWUS52 KFFC 280716
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
316 AM EDT SUN MAY 28 2017

GAC055-115-280745-
/O.CON.KFFC.SV.W.0197.000000T0000Z-170528T0745Z/
Floyd GA-Chattooga GA-
316 AM EDT SUN MAY 28 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM EDT
FOR CENTRAL FLOYD AND CENTRAL CHATTOOGA COUNTIES...

At 315 AM EDT, a severe thunderstorm was located over James H. Floyd
State Park, or near Summerville, moving east at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Rome, Summerville, Shannon, Tidings, Armuchee, Everett Springs and
James H. Floyd State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3453 8509 3446 8509 3446 8511 3443 8509
      3442 8509 3441 8511 3441 8510 3440 8509
      3433 8509 3434 8537 3449 8539
TIME...MOT...LOC 0715Z 264DEG 28KT 3442 8532 

HAIL...1.00IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 10:15 PM EDT, 4 hours 47 minutes earlier.

Area forecast discussion, May 27, 10:15 PM EDT, 4 hours 47 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1015 PM EDT Sat May 27 2017

.UPDATE...

...Severe Thunderstorm Watch In Effect For Portions of North GA...

Always a tough call with these NW flow events and in this
case...WNW flow event. First wave moved through this morning as
just clouds mainly which really stabilized things longer than the
models had projected. Making up for lost time now though with CAPE
values pushing 2500 J/KG. There has also been an extensive cap to
overcome as evidenced by impressive warming on 00Z FFC sounding.
Hard to discern how far this extends into North GA and honestly
not likely to matter for the first tier of counties given momentum
of initial MCS. But certainly could see some weakening prior to
entering the southern half of the watch but enough uncertainty
there that thought it best in coordination with SPC to go another
tier of counties.

After that...depends more on further upstream convection and if
it makes a late night run at us which would have a better chance
of impacting the metro. For now have kept Atlanta area in the
chance pops except northern burbs where likely will be in place.
Will be a fluid situation with updates to pop grids likely to
continue into the overnight period.

Deese

&&

.PREV DISCUSSION... /issued 757 PM EDT Sat May 27 2017/

PREV DISCUSSION... /issued 247 PM EDT Sat May 27 2017/

SHORT TERM /Today through Monday/...

A rather complicated forecast as a series of disturbances moves
across the CWA beginning tonight and through Sunday night. The MCS
that was over TN early this morning has dissipated and has not put
out an outflow. The hi-res models eventually caught on to this, but
they still struggle with developing convection and moving it into
GA. The HRRR has flip-flop several times this morning and the
WRF/ARW continue to develop convection over TN and move it
southeast. The problem with this is that showers that have developed
over TN are moving northeast. The other issue is the strong cap over
the CWA between 800 and 700 mb. Unless there is forcing, areas in
north Georgia would need to rise to near 100 degrees before breaking
the cap. Latest models suggest the cap doesn't break down until
Sunday morning.

Have opted to go with GFS/NAM deep moisture and associated short
waves to forecast the best areas for thunderstorms, which at this
time both the GFS/NAM agree on extreme north Georgia tonight and
Sunday with the better chances in north Georgia Sunday night. As for
severe potential, if any storms develop, there is still the risk of
isolated severe storms as CAPES continue to run high as well as 0 -
6km bulk shear.

17

LONG TERM /Monday Night through Friday/...

A largely unsettled period can be expected through the long-term.
Monday continues to exhibit the best chance for strong to severe
thunderstorm activity as a front enters the area with abundant
instability in place by Monday afternoon. The remainder of the
extended will continue to see chances for convection each day with
plentiful moisture and southwest flow aloft. Refer to the previous
long-term discussion below for additional details.

RW

PREVIOUS LONG TERM /Issued 356 AM Sat May 27 2017/

Main forecast concern in long term period is chance for
strong/severe convection on Monday. 00Z model guidance in pretty
good agreement with Monday forecast. Front progged to continue to
sag into the state Monday with above normal sfc temps and
dewpoints. SBCAPE rises to fairly high values even for late May,
GFS 2500-3500 J/kg. Deep layer shear should be sufficient for
severe convection, 0-6km bulk shear mags > 30kts over much of the
CWA, however low level shear quite weak with 0-1km bulk shear
around 5-10kts. In such environments, we typically see severe
storms with large hail and wind threats but very low risk of
tornadoes. PW will be fairly high but not too abnormally high for
this time of year (GFS values around 1.6 in). With large scale
lift not too high, QPF also less than 1 inch in most locations
Mon, so will likely see periods of heavy rain but flash flooding
risk somewhat low.

After front sags into middle or south GA, essentially washes out
Tuesday. Moisture remains plentiful but without any forcing, any
storms would be fairly isolated thru Thursday. Have kept PoPs
fairly low but unlikely we will see a dry period with weak SWly
flow aloft. By Thurs Night or Friday, warm advection should kick
in with increase in moisture as well. Have bumped up PoPs then.

SNELSON

AVIATION...
00Z UPDATE...

VFR conditions to start out in the short term although do expect
to continue with periods of mid level cigs for the next several
hours. Biggest issue will be trying to time potential TSRA
episodes with guidance all over the place with possibilities. For
now...into the overnight looks like the best chances but
confidence so low that will only include VCSH for now. Intrusion
of lower clouds from the SW overnight will require MVFR cigs aft
10Z for all sites.

//ATL CONFIDENCE...00Z UPDATE...
Medium on TSRA chances.
High on remaining elements.

Deese

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          70  89  70  87 /  30  40  30  50
Atlanta         71  87  69  84 /  30  20  20  60
Blairsville     62  84  63  79 /  70  50  60  60
Cartersville    70  86  69  83 /  60  40  50  60
Columbus        71  90  73  87 /  10  10  10  60
Gainesville     69  86  68  83 /  60  50  50  50
Macon           69  93  72  89 /  10  10  10  40
Rome            69  86  69  83 /  60  50  70  60
Peachtree City  69  88  71  85 /  20  20  20  60
Vidalia         70  93  72  92 /   5  10  10  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Deese
LONG TERM....20
AVIATION...Deese
Hazardous weather outlook, May 27, 9:15 PM EDT, 5 hours 47 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Peachtree City GA
915 PM EDT Sat May 27 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-281815-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
915 PM EDT Sat May 27 2017

This Hazardous Weather Outlook is for portions of North and Central
Georgia.

.DAY ONE...Tonight...

The chance for thunderstorms will increase across far north Georgia
this evening into the overnight hours. A few of these storms could
become strong or severe with large hail, damaging winds, frequent
lightning, and even an isolated tornado.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Thunderstorms will be possible Sunday and especially Monday as a
weak cold front moves through the state. The best chance for severe
storms will be on Monday with large hail, damaging winds heavy
rainfall and frequent lightning likely. As the front washes out,
moisture will linger and daytime heating will cause isolated
thunderstorms, some possibly strong, on Tuesday through Friday with
greater chances on Thursday and Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged to
submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, May 28, 12:26 AM EDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1226 AM EDT SUN MAY 28 2017

GAZ007-011>016-019>024-280515-
Chattooga GA-Banks GA-Dawson GA-Forsyth GA-White GA-Lumpkin GA-
Gilmer GA-Hall GA-Cherokee GA-Gordon GA-Bartow GA-Pickens GA-
Floyd GA-
1226 AM EDT SUN MAY 28 2017

...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA...BANKS...DAWSON...
FORSYTH...WHITE...LUMPKIN...SOUTHEASTERN GILMER...HALL...CHEROKEE...
GORDON...BARTOW...PICKENS AND FLOYD COUNTIES UNTIL 115 AM EDT...

At 1225 AM EDT...a line of strong thunderstorms extended from near
Anna Ruby Falls to Dahlonega, Jasper, Adairsville and Summerville,
moving southeast at 35 mph.

  HAZARD...Up to 40 mph wind, frequent cloud-to-ground lightning and
           heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Rome, Gainesville, Canton, Cartersville, Calhoun, Commerce, Cumming,
Dahlonega, Summerville, Jasper, Cleveland, Dawsonville, Homer,
Roswell, Alpharetta, Woodstock, Acworth, Sugar Hill, Holly Springs
and Flowery Branch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3455 8454 3464 8404 3479 8368 3474 8362
      3449 8366 3443 8361 3449 8354 3446 8340
      3426 8334 3421 8342 3429 8362 3410 8387
      3417 8406 3407 8412 3405 8410 3411 8426
      3419 8426 3407 8442 3408 8541 3451 8551
TIME...MOT...LOC 0425Z 318DEG 31KT 3474 8365 3453 8397 3443 8448 3441
8490 3439 8550 3443 8601

WIND...40MPH
Local storm report, May 28, 12:29 AM EDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1229 AM EDT SUN MAY 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     TSTM WND DMG     2 WNW COHUTTA SPRINGS   34.90N  84.76W
05/27/2017                   MURRAY             GA   911 CALL CENTER

            REPORT OF A TREE BLOWN DOWN ON MANTOOTH RD SOUTH OF
            HALLS CHAPEL RD

&&

EVENT NUMBER FFC1700698

THIEM
Special weather statement, May 28, 12:48 AM EDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1248 AM EDT SUN MAY 28 2017

GAZ030>034-041>045-280530-
Polk GA-North Fulton GA-Douglas GA-Cobb GA-Haralson GA-DeKalb GA-
Carroll GA-Gwinnett GA-Paulding GA-South Fulton GA-
1248 AM EDT SUN MAY 28 2017

...SIGNIFICANT WEATHER ADVISORY FOR POLK...NORTH FULTON...DOUGLAS...
COBB...HARALSON...DEKALB...NORTHERN CARROLL...GWINNETT...PAULDING AND
SOUTH FULTON COUNTIES UNTIL 130 AM EDT...

At 1247 AM EDT...a line of strong thunderstorms extended from Matt
to Woodstock, Burnt Hickory Ridge, Seney and Coosa, moving south at
40 mph.

  HAZARD...40 to 50 mph wind, frequent cloud-to-ground lightning and
           heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Atlanta, Marietta, Douglasville, Lawrenceville, Decatur, Dallas,
Cedartown, Buchanan, Sandy Springs, Roswell, Johns Creek, Alpharetta,
Smyrna, Dunwoody, East Point, Milton, Kennesaw, Duluth, Acworth and
Sugar Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3408 8542 3408 8526 3410 8521 3408 8515
      3410 8512 3407 8442 3411 8442 3413 8436
      3418 8435 3419 8429 3411 8426 3405 8410
      3417 8406 3414 8398 3390 8389 3371 8417
      3358 8474 3362 8506 3368 8521 3365 8534
TIME...MOT...LOC 0447Z 352DEG 34KT 3429 8413 3411 8453 3408 8483 3412
8516 3421 8527

WIND...50MPH
Special weather statement, May 28, 12:59 AM EDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1259 AM EDT SUN MAY 28 2017

GAZ023>025-027-034-035-280545-
Madison GA-Banks GA-Hall GA-Jackson GA-Barrow GA-Gwinnett GA-
1259 AM EDT SUN MAY 28 2017

...SIGNIFICANT WEATHER ADVISORY FOR MADISON...SOUTHERN BANKS...
SOUTHERN HALL...JACKSON...BARROW AND NORTHEASTERN GWINNETT COUNTIES
UNTIL 145 AM EDT...

At 1258 AM EDT...a line of strong thunderstorms extended from near
Raoul to Gillsville, Gainesville and Cumming, moving east at 45 mph.

  HAZARD...40 to 50 mph wind, up to penny sized hail, frequent cloud-
           to-ground lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Winder, Jefferson, Commerce, Homer, Danielsville, Sugar Hill, Buford,
Braselton, Auburn, Flowery Branch, Statham, Maysville, Arcade,
Nicholson, Hoschton, Comer, Bethlehem, Pendergrass, Ila and Carl.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3438 8339 3432 8339 3427 8334 3424 8334
      3426 8331 3424 8317 3427 8312 3417 8310
      3408 8302 3404 8339 3399 8349 3400 8350
      3392 8364 3410 8411 3417 8406 3421 8383
      3432 8359
TIME...MOT...LOC 0458Z 290DEG 41KT 3445 8364 3431 8369 3427 8381 3423
8404 3419 8420

HAIL...0.75IN
WIND...50MPH
Special weather statement, May 28, 2:17 AM EDT, 45 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
217 AM EDT SUN MAY 28 2017

GAZ044-046-048-053>057-280645-
Fayette GA-Rockdale GA-Clayton GA-Coweta GA-Spalding GA-Newton GA-
Henry GA-South Fulton GA-
217 AM EDT SUN MAY 28 2017

...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE...SOUTHWESTERN
ROCKDALE...CLAYTON...COWETA...SPALDING...SOUTHWESTERN NEWTON...HENRY
AND SOUTHERN SOUTH FULTON COUNTIES UNTIL 245 AM EDT...

At 215 AM EDT...National Weather Service Doppler radar indicated
strong winds along a line extending from near Hidden Valley Park to
Lake Spivey to near Riverdale to Cannongate to Dunaway Gardens...and
moving south at 25 mph.

  HAZARD...40 mph winds preceding light showers.

  IMPACT...Strong winds may be accompanied by a light shower. Expect
           minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this gust front include Newnan,
Griffin, McDonough, Fayetteville, Conyers, Jonesboro, Peachtree
City, Stockbridge, Union City, Forest Park, Riverdale, Fairburn,
Hampton, Tyrone, Morrow, Lovejoy, Locust Grove, Palmetto, Senoia and
Grantville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3348 8490 3352 8482 3355 8483 3354 8469
      3360 8431 3365 8420 3362 8411 3370 8407
      3345 8392 3331 8406 3332 8406 3324 8421
      3320 8449 3322 8451 3323 8470 3322 8485
      3320 8487 3322 8486 3323 8491 3344 8492
TIME...MOT...LOC 0615Z 346DEG 20KT 3358 8420 3353 8430 3352 8444 3347
8468 3348 8483

WIND...50MPH
Special weather statement, May 28, 2:54 AM EDT, 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
254 AM EDT SUN MAY 28 2017

GAZ011-019-280730-
Chattooga GA-Floyd GA-
254 AM EDT SUN MAY 28 2017

...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA AND FLOYD COUNTIES
UNTIL 330 AM EDT...

At 254 AM EDT...a strong thunderstorm was over New Moon, or 7 miles
northeast of Little River Canyon National Preserve...moving east at
30 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
           cloud to ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Rome, Summerville, Trion, Lyerly, Menlo, Berryton, Chattoogaville,
Tidings, Armuchee, James H. Floyd State Park and Holland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3456 8516 3429 8514 3430 8547 3451 8551
TIME...MOT...LOC 0654Z 265DEG 28KT 3441 8551

HAIL...0.75IN
WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 10:47 PM EDTSevere Thunderstorm WarningFFCCatoosa, Dade, Murray, Walker, Whitfield58 min
May 27, 11:25 PM EDTSpecial Weather StatementFFCFannin, Towns, Union50 min
May 27, 11:40 PM EDTSpecial Weather StatementFFCChattooga, Dawson, Floyd, Gilmer, Gordon, Lumpkin and 2 more50 min
May 28, 12:26 AM EDTSpecial Weather StatementFFCBanks, Bartow, Chattooga, Cherokee, Dawson, Floyd and 6 more49 min
May 28, 12:48 AM EDTSpecial Weather StatementFFCCobb, DeKalb, Douglas, Fulton, Gwinnett, Haralson and 2 more42 min
May 28, 12:59 AM EDTSpecial Weather StatementFFCBarrow, Jackson, Madison46 min
May 28, 2:17 AM EDTSpecial Weather StatementFFCClayton, Coweta, Fayette, Henry, Spalding28 min
May 28, 2:54 AM EDTSpecial Weather StatementFFCChattooga36 min
May 28, 3:42 AM EDTSpecial Weather StatementFFCWalker33 min
May 28, 4:16 AM EDTSpecial Weather StatementFFCChattooga, Walker29 min
May 28, 4:34 AM EDTSpecial Weather StatementFFCFloyd26 min
May 28, 4:58 AM EDTSevere Thunderstorm WarningFFCFloyd, Haralson, Polk37 min
May 28, 5:17 AM EDTSpecial Weather StatementFFCCherokee28 min
May 28, 5:24 AM EDTSevere Thunderstorm WarningFFCCarroll, Cobb, Douglas, Paulding51 min
May 28, 5:56 AM EDTSpecial Weather StatementFFCClayton34 min
May 28, 6:00 AM EDTSpecial Weather StatementFFCDeKalb, Fulton, Gwinnett30 min
May 28, 6:19 AM EDTSpecial Weather StatementFFCClayton, DeKalb, Henry, Newton, Rockdale, Walton26 min
May 28, 6:51 AM EDTSpecial Weather StatementFFCClarke, Morgan, Newton, Oconee, Walton24 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.